MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6112
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information, when removing the indwelling catheter, it was impossible to deflate the balloon.The balloon was not checked beforehand.Catheterization without problems, but there was no urine immediately, so the decision was made to inflate the balloon with 10ml of water to be able to mobilize the catheter.There was no problem inflating it.The catheter was immediately removed, but the balloon could not be deflated, and the decision was made to cut the catheter.Water drained smoothly and the catheter was removed without forcing.The patient experienced no pain.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaint regarding the lot number.The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number 9792211.On 13th june 2025 we did not received sample.Without sample we cannot do more than documentary investigation which revealed no anomaly registered during production.However, deflation issue of silicone balloon is known but according to the available information we cannot conclude on a specific root cause in this case.According to the information known quality database was checked and revealed a corrective and preventive action: capa-000152."balloon issues on folysil and silicone prostatic catheters" was opened and monthly monitoring.No corrective action will be implemented as our trend is not increasing and the threshold is not exceeded.A similar case study was performed based on folysil product, defect deflation difficult/impossible between march 2021 and march 2025, 58 similar cases were found.
 
Event or Problem Description

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21868134
Report Number9610711-2025-00072
Device Sequence Number7888659
Product Code EZL
UDI-Device Identifier03600040127230
UDI-Public3600040127230
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6112
Device Lot Number9792211_AA61121002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown